Allergic vasculitis associated with celecoxib
Jordan, K.M., Edwards, C.J. and Arden, N.K. (2002) Allergic vasculitis associated with celecoxib. Rheumatology, 41, (12), 1453-1455. (doi:10.1093/rheumatology/41.12.1453-a).
Full text not available from this repository.
SIR, The new cyclooxygenase 2 (COX-2)-specific non-steroidal anti-inflammatory drugs (NSAIDs) are being used with increasing frequency. Cutaneous vasculitis associated with the COX-2-specific NSAID celecoxib (Celebrex) is not well documented. Following the recent report of fatal allergic vasculitis associated with celecoxib described in Lancet , we report a case of non-fatal allergic vasculitis associated with celecoxib.
In March 2002, a 69-yr-old Caucasian lady had been prescribed celecoxib for knee osteoarthritis; she took a daily dose of 200 mg for 1 week with no problems and then discontinued the drug as her pain had improved significantly. She then re-introduced the medication herself approximately 10 days later for the same pain. Seven days after re-introduction of celecoxib, she developed a maculopapular rash affecting both lower legs and feet. Celecoxib was discontinued. The rash developed into non-blanching purpuric lesions that ulcerated (Fig. 1), particularly over the feet, and the patient also developed necrotic ulcers on the posterior aspect of her right calf and on her feet. She was admitted to hospital at this stage for investigation.
|Digital Object Identifier (DOI):||doi:10.1093/rheumatology/41.12.1453-a|
|Additional Information:||Letters to the Editor|
|Subjects:||R Medicine > RB Pathology
R Medicine > RC Internal medicine > RC0254 Neoplasms. Tumors. Oncology (including Cancer)
Q Science > QP Physiology
|Divisions :||University Structure - Pre August 2011 > School of Medicine > Developmental Origins of Health and Disease
|Accepted Date and Publication Date:||
|Date Deposited:||21 Apr 2006|
|Last Modified:||31 Mar 2016 11:48|
|RDF:||RDF+N-Triples, RDF+N3, RDF+XML, Browse.|
Actions (login required)